Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

February 18, 2021Montgomery County, Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Feb 18, 2021, 5:52 AM EST for Montgomery County, Toombs County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2021, 5:52 AM EST (10:52 UTC)
Expired
Feb 18, 2021, 6:45 AM EST
In force
53 min
Issued by
NWS Atlanta, GA

Counties Montgomery County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS82 KFFC 181052
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
552 AM EST Thu Feb 18 2021
 
GAZ110>113-181145-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
552 AM EST Thu Feb 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHEASTERN WHEELER...
SOUTHEASTERN TELFAIR AND MONTGOMERY COUNTIES UNTIL 645 AM EST...

At 552 AM EST...a strong thunderstorm was near Charlotteville, or 10
miles south of Mount Vernon...moving northeast at 55 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Lumber City, Uvalda, Ailey, Scotland,
Higgston, Santa Claus, Alston, Towns, Ohoopee, Horse Creek Wma, New
Branch, Spring Hill, McNatt Falls, South Thompson, English Eddy,
Cedar Crossing and Johnson Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3179 8293 3200 8287 3234 8238 3229 8235
      3232 8223 3217 8218 3191 8223 3194 8228
      3194 8238 3196 8238 3195 8239 3197 8244
      3196 8250 3195 8248 3195 8249 3196 8253
      3196 8257 3193 8259 3192 8268 3178 8286
TIME...MOT...LOC 1052Z 240DEG 49KT 3203 8257 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 18, 5:01 AM EST, 51 minutes earlier.

Area forecast discussion, Feb 18, 5:01 AM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
501 AM EST Thu Feb 18 2021

.SHORT TERM /Today through Friday/...
Low pressure is currently just offshore the western Florida
panhandle. An inverted trough is situated across western GA. A large
area of precipitation across central AL will continue to move
eastward this morning.

The low pressure center is expected to move onshore this morning and
then across the FL panhandle and southeast GA through the day. The
low will drag a cold front through, with high pressure building in
from the west on Friday.

Currently, temperatures are a bit warmer than expected across far
north GA. Do think any potential for accumulating freezing rain or
freezing drizzle has ended and will drop the Advisory. However,
there is some potential for a rain/snow/sleet mix on the backside of
the departing low pressure overnight. As usual, the deepest moisture
will be pulling off to the east while the colder air begins to push
in from the NW. Accumulating snow/sleet is not expected at the lower
elevations of northern GA, but a few tenths is possible at
elevations above 2000 feet.

Thunderstorms still possible across central and south central GA
today. With weak mid level lapse rates and low surface instability,
thunderstorm coverage should be limited. However,there is still some
potential for isolated strong to possibly a severe thunderstorm
nearest to the track of the low center and warm front. The main
hazards from any severe thunderstorm would be damaging wind gusts.
An isolated brief weak tornado could be possible, especially along
the warm front.

PWATs for this time of year remain well above normal and locally
heavy rainfall continues possible. Forecast QPF for today remains
about one to two inches across the southeast CWA. Will make no
changes to the FFW at this time.

The pressure gradient will be somewhat tight on Friday between the
high pressure building in from the west and the departing coastal
low to the east. Frequent wind gusts to 20-25mph  are likely.

NListemaa

.LONG TERM /Friday Night through Wednesday/...
The extended forecast begins with the low pressure system from
the short term exiting the state with the low center moving up the
eastern seaboard. As the system exits the area another surge of
colder air will begin push into the area. Temps expected in the
20s across the entire area Sat morning. Temps will begin to
quickly modify through the weekend as high pressure shifts across
the state keeping things dry through Mon morning. Another shot of
showers and thunderstorms moves in Monday afternoon as a
developing system moves E out of the central plains Sunday and
across the MS river valley Sunday night. The main low center moves
NE into the eastern Great lake states Mon morning allowing the
tail end of the front to sweep through GA Monday/Monday evening.
The models are taking the main low center a bit further north than
yesterdays run so will be keeping an eye on how things develop
over the next few days with this. Another high pressure ridge
builds in behind the exiting front keeping things dry through the
end of the forecast.

01

&&

.AVIATION...
06Z Update...
Widespread rain will continue overnight, but should begin to taper
off shortly after 12Z for the metro TAF sites. Soundings do
indicate that a period of prolonged DZ is likely this afternoon.
Skies currently MVFR, but do expect IFR/LIFR to settle across the
area and remain for the remainder of the afternoon into the
overnight hours. Winds should switch to the NW during the early
evening.

//ATL Confidence...06Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          44  38  53  28 /  90  60  30   0
Atlanta         46  35  46  26 /  80  40  20   0
Blairsville     46  31  43  21 /  90  40  20   0
Cartersville    46  32  46  22 /  80  30  10   0
Columbus        57  39  51  28 /  70  60  30   0
Gainesville     44  36  50  27 /  90  40  20   0
Macon           57  42  54  28 /  90  90  50   0
Rome            47  31  47  22 /  60  20   5   0
Peachtree City  49  35  49  25 /  80  40  20   0
Vidalia         69  46  53  34 /  90  90  70   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...NListemaa
LONG TERM....01
AVIATION...NListemaa
Hazardous weather outlook, Feb 18, 5:23 AM EST, 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
523 AM EST Thu Feb 18 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
523 AM EST Thu Feb 18 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Periods of heavy rain and isolated to scattered thunderstorms are
expected across north and central Georgia on Thursday. A few
storms could be strong to severe, mainly across central Georgia,
with the primary threats being damaging wind gusts and an isolated
tornado.

On the back side of this system, there will be a chance for a
rain/snow mix across portions of north Georgia late Thursday
night into Friday morning. Accumulations look to be minimal, if
any, at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There will be another chance for showers and thunderstorms across
north and central georgia Monday as another front sweeps through
the region. Dry conditions expected otherwise.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Feb 18, 5:52 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 AM EST Thu Feb 18 2021

GAZ110>113-181145-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
552 AM EST Thu Feb 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHEASTERN WHEELER...
SOUTHEASTERN TELFAIR AND MONTGOMERY COUNTIES UNTIL 645 AM EST...

At 552 AM EST...a strong thunderstorm was near Charlotteville, or 10
miles south of Mount Vernon...moving northeast at 55 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Lumber City, Uvalda, Ailey, Scotland,
Higgston, Santa Claus, Alston, Towns, Ohoopee, Horse Creek Wma, New
Branch, Spring Hill, McNatt Falls, South Thompson, English Eddy,
Cedar Crossing and Johnson Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3179 8293 3200 8287 3234 8238 3229 8235
      3232 8223 3217 8218 3191 8223 3194 8228
      3194 8238 3196 8238 3195 8239 3197 8244
      3196 8250 3195 8248 3195 8249 3196 8253
      3196 8257 3193 8259 3192 8268 3178 8286
TIME...MOT...LOC 1052Z 240DEG 49KT 3203 8257

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 6:51 AM ESTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler54 min
Feb 18, 8:34 AM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox7 days
Feb 18, 8:41 AM ESTRiver Flood WarningFFCDade12 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.